Hail, Box Butte
- When
- June 25, 2:29 PM MST to 2:35 PM MST
- Where
- Box Butte County, 16 mi N of Alliance
- Measured
- 0.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.333, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 1:40 PM MST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT TUE JUN 25 2002 SCTD SHWRS AND TSTRMS OVER MAINLY SRN PARTS OF THE CWA THIS EVNG WITH WK VORT COMBINING WITH UPSLOPE FLOW. WITH JUST WK FORCING STORMS SHOULD DSIPT BY LT EVENING WITH CLEARING SKIES AFTERWRDS. OTHERWISE AREA REMAINS UNDER EFFECTS OF UPPER RIDGE ANCHORED OVR THE CENTRAL AND SRN ROCKYS THRU FRI. UPSLOPE FLOW DIMINISHES AND MOISTURE DCRS SO ANY CONVECTION LOOKS TO BE MORE LIMITED WEDS WITH VERY LITTLE IF ANY THURSDAY AND FRIDAY. TEMPS A BIT COOLER WEDS THEN A GRADUAL RISE BY END OF WEEK. .EXTENDED... SUMMER TIME PATTERN CONTINUES WITH UPPER RIDGE DOMINATING THE CWA. CANNOT RULE OUT AFTERNOON SHOWERS AND THUNDERSTORMS ESPECIALLY OVR THE MOUNTAINS BUT FOR THE MOST PART THINK DRY FORECAST WILL COVER MOST AREAS. .CYS... WY...NONE. NE...NONE. RE/JRG
NEZ001>003-019>021-054-055-WYZ059>070-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT TUE JUN 25 2002 ..SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... A WEAK COOL FRONT WILL MOVE SOUTH ACROSS THE AREA THROUGH TONIGHT WITH SOME UPSLOPE FLOW BEHIND IT. THIS IN COMBINATION WITH SOME INSTABILITY SHOULD PRODUCE A FEW SHOWERS AND THUNDERSTORMS BY LATE THIS AFTERNOON...ESPECIALLY NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. A FEW OF THE STORMS MAY PRODUCE SOME HAIL AND GUSTY WINDS FOR BRIEF TIMES BUT RATHER LOW MOISTURE AMOUNTS AND WEAK ATMOSPHERIC WINDS SHOULD LIMIT THE OVERALL INTENSITY OF ANY THUNDERSTORMS THROUGH THIS EVENING. && RE WCJIN-WYSE-WYNE
The North Platte radar (KLNX), 195 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296534.